Alert archive / Oklahoma / River Flood Warnings in 2015

River Flood Warning 122, NWS Tulsa, OK

December 26, 2015Tulsa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Dec 26, 2015, 10:14 AM CST for Tulsa County, Oklahoma. It took effect at Dec 28, 2015, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2015, 10:14 AM CST (16:14 UTC)
In effect from
Dec 28, 2015, 6:00 AM CST
Expired
Dec 28, 2015, 6:00 PM CST
In force
12 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Polecat Creek near Jenks (JNKO2).

Action stage
17 ft
Minor stage
17 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07165513, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Dec 26, 5:52 AM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Dec 26, 5:52 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
552 AM CST SAT DEC 26 2015

.DISCUSSION...

The 12z TAF discussion is included below.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread and persistent IFR or below cigs forecast thru the TAF
period in a saturated boundary layer. Sct storms will affect the
TAF sites as well. Cold front will bring a wind shift by this
evening across E OK and NW AR...with gusts abv 30 kts at the NE OK
sites.

Lacy

&&

.PREV DISCUSSION... /ISSUED 432 AM CST SAT DEC 26 2015/

DISCUSSION...
Per latest water vapor imagery...a longwave trof continued to dig
southeastward through the desert Southwest United States early
this morning. Ahead of this system...fast moving south-
southwesterly upper level flow continued to transport ample
amounts of moisture into the Southern Plains...fueling the
atmosphere for the expected widespread rainfall across Eastern
Oklahoma and Northwest Arkansas. Showers along with a few
thunderstorms have already begun to develop over the CWA as a warm
front tracts northward through the Southern Plains.

Rain showers along with thunderstorm chances will continue to
spread in coverage across the CWA this morning...becoming
widespread this afternoon as a strong cold front moves into the
region from the west. Ahead of this frontal boundary...increasing
instability...above seasonal average moisture...deep layer shear
and steep lapse rates will create the potential for severe
thunderstorms with the potential for large hail...damaging winds
and also a tornado threat. The greater severe potential looks to
be this afternoon through this evening across Southeast Oklahoma
into East Central Oklahoma and also Western Arkansas. Along with
the severe potential...widespread rainfall amounts of 3 to 5
inches with locally higher amounts are forecast through tonight
over much of the CWA. This will allow for flash flooding and also
significant river flooding to develop across the region. A flash
flood watch remains in effect for all but the far northwest corner
of the CWA through Sunday night.

The cold front is expected to push into Eastern Oklahoma late this
afternoon and could potentially get hung up over Southeast
Oklahoma into Northwest Arkansas overnight tonight. With the front
holding over the region...this will allow for thunderstorm
potential to remain over Southeast Oklahoma into Western Arkansas
into Sunday. Behind the front...widespread rain showers are
forecast to remain over the CWA through Sunday night as upper
level southerly flow continues to pump unseasonably moist air
over the region. Additional rainfall amounts Sunday again in the 3
to 5+ inch range will be possible over much of Eastern Oklahoma
and Northwest Arkansas. These rains on top of saturated soils by
Sunday will enhance runoff potential and increase dangerous
flooding conditions for the CWA. Some mainstem rivers currently
look to respond with forecasts of moderate to major flooding. A
few locations could even potentially reach near flood of record.

Also behind the front...strong gusty northerly winds and much
cooler temperatures are forecast. Wind gusts of 25 to near 40 mph
will be possible over parts of Eastern Oklahoma. Temperature
profiles tonight into Sunday continue to suggest that surface
temperatures remain above freezing throughout the CWA...thus
keeping any winter potential to the west/northwest through Sunday
afternoon. Temps of mid 30s to upper 40s are forecast behind the
front Sunday. Overnight sunday night into Monday morning...as the
upper low approaches and the frontal boundary gets a push off to
the east...some colder air could potential reach parts
Osage/Pawnee counties in Northeast Oklahoma. Thus...will keep a
mention of a wintry mix of precip...transitioning to light snow
Sunday night into Monday for these locations. With some
uncertainty with the exact track of the upper low...a shift east
or west could greatly affect locations for wintry weather...will
keep any accumulations light at this time for Western Osage
county.

Latest model solutions indicate the upper low lifting through
Eastern Oklahoma Monday and race northeast into the Midwest by
Monday evening. As the low lifts into the region...depending on
the exact track the low takes could allow for a forecast dry slot
to move over parts of the region...shutting off the water works of
rainfall Monday afternoon. Overall the precip should taper off
from south to north by Monday evening.

In the extended forecast for the upcoming week...a quick moving
wave looks to push across the Plains Tuesday night and Wednesday
which could bring a small chance for light snow/wintry mix to the
CWA. A lack of moisture over the region should keep any potential
accumulations light. In the wake of this system...temperatures
look to remain near/below the seasonal average for the last week
of the year.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  38  42  36 / 100 100 100 100
FSM   71  57  59  43 / 100 100 100 100
MLC   72  45  48  38 / 100 100 100 100
BVO   61  36  38  35 / 100 100 100 100
FYV   67  46  49  42 / 100 100 100 100
BYV   67  45  47  41 / 100 100 100 100
MKO   68  44  47  39 / 100 100 100 100
MIO   64  37  41  37 / 100 100 100 100
F10   67  41  44  37 / 100 100  90 100
HHW   74  58  63  39 /  90 100 100 100

&&

.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through late Sunday night for OKZ049-053-
     055>058-060>076.

AR...Flash Flood Watch through late Sunday night for ARZ001-002-010-
     011-019-020-029.

&&

AVIATION...30
Hazardous weather outlook, Dec 26, 5:48 AM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
548 AM CST SAT DEC 26 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
548 AM CST SAT DEC 26 2015

...POTENTIALLY DANGEROUS AND LIFE-THREATENING FLOODING AND
ELEVATED SEVERE RISK THIS WEEKEND...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA...NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA...NORTHWEST ARKANSAS.
	ONSET...MIDDAY.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...ALONG AND SOUTHEAST OF I-44.
	ONSET...MIDDAY INTO THE AFTERNOON.

HEAVY RAIN.
	RISK...CRITICAL.
	AREA...ALONG AND SOUTHEAST OF I-44.
	ONSET...MIDDAY INTO THE AFTERNOON.

SIGNIFICANT WINDS.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 6 PM.

DISCUSSION...

A POTENTIALLY DANGEROUS AND LIFE-THREATENING FLASH FLOODING AND
RIVER FLOODING EVENT IS POSSIBLE THIS WEEKEND. WIDESPREAD 4 TO 11
INCH RAINS ARE FORECAST...THE MAJORITY OF WHICH WILL BE RUNOFF
GIVEN THE TIME OF YEAR THIS IS OCCURRING. A STRONG UPPER LEVEL
STORM AND COLD FRONT WILL ACT TO LIFT AN UNSEASONABLY MOIST
AIRMASS TO BRING COPIOUS AMOUNTS OF RAINFALL TO THE REGION.

AN ELEVATED SEVERE HAIL AND DAMAGING WIND RISK EXISTS MAINLY FROM
THE MIDDAY HOURS THROUGH THE AFTERNOON AND INTO THE EVENING. A
LIMITED TORNADO RISK EXISTS AS WELL. THE AREA AT GREATEST RISK
WILL BE EAST CENTRAL TO SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
SCATTERED STORMS ARE EXPECTED TO FORM AHEAD OF A COLD FRONT IN AN
UNSEASONABLY MOIST AIRMASS THIS AFTERNOON AND INTO THE EVENING.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS...ALTHOUGH ISOLATED TORNADOES ARE POSSIBLE AS WELL IN A
STRONGLY SHEARED ENVIRONMENT.

STRONG NORTH WINDS BEHIND THE COLD FRONT TONIGHT WILL BRING GUSTS
IN THE 30 TO 40 MPH RANGE ACROSS NORTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL...HIGH WIND
			POTENTIAL.
MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY AND WEDNESDAY...WINTER WEATHER POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...

THE HEAVY RAIN EVENT CONTINUES INTO SUNDAY...AS THE THUNDER
CHANCES WANE WITH DECREASING INSTABILITY. ON THE BACK SIDE OF THE
UPPER LEVEL LOW AS IT LIFTS DIRECTLY ACROSS OUR AREA SUNDAY NIGHT
INTO MONDAY...TEMPS WILL LIKELY GET COLD ENOUGH OVER WESTERN
PORTIONS OF OSAGE AND PAWNEE COUNTIES TO ALLOW FOR SOME WINTRY
PRECIPITATION. THE LATEST DATA SUGGESTS THAT SOME LIGHT ICING AND
1 TO 2 INCHES OF SNOW IS POSSIBLE THERE. CHECK BACK FOR UPDATES TO
THIS FORECAST.

ANOTHER UPPER LEVEL STORM SYSTEM WILL BRING SOME LIGHT SNOW TO
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY NIGHT INTO
WEDNESDAY. ACCUMULATIONS SHOULD BE LIGHT...LIKELY LESS THAN AN
INCH.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

EMERGENCY MANAGERS AND FIRST RESPONDERS NEED TO BE MINDFUL OF THE
FLOOD THREAT THIS WEEKEND. MANY RIVERS AND STREAMS WILL
FLOOD...SOME MAJOR OR EVEN RECORD...AND SOME WATER RESCUES MAY BE
REQUIRED. THIS IS A POTENTIALLY DANGEROUS AND LIFE-THREATENING
SITUATION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 9:04 PM CSTRiver Flood WarningTSAOkmulgee9 days
Dec 25, 9:08 PM CSTRiver Flood WarningTSAOttawa5 days
Dec 25, 9:08 PM CSTRiver Flood WarningTSAOttawa6 days
Dec 25, 9:18 PM CSTRiver Flood WarningTSAAdair4 days
Dec 25, 9:18 PM CSTRiver Flood WarningTSACherokee5 days
Dec 25, 9:18 PM CSTRiver Flood WarningTSACherokee, Delaware64 hr
Dec 25, 9:18 PM CSTRiver Flood WarningTSACherokee64 hr
Dec 25, 9:36 PM CSTRiver Flood WarningTSAPushmataha6 days
Dec 25, 9:36 PM CSTRiver Flood WarningTSAChoctaw4 days
Dec 25, 10:40 PM CSTRiver Flood WarningTSASequoyah8 days
Dec 25, 10:46 PM CSTRiver Flood WarningTSALeFlore9 days
Dec 25, 10:46 PM CSTRiver Flood WarningTSALeFlore10 days
Dec 26, 10:14 AM CSTRiver Flood WarningTSAMuskogee6 days
Dec 26, 10:14 AM CSTRiver Flood WarningTSACreek4 days
Dec 26, 10:17 AM CSTRiver Flood WarningTSAOsage, Tulsa4 days
Dec 26, 10:17 AM CSTRiver Flood WarningTSATulsa4 days
Dec 26, 10:19 AM CSTRiver Flood WarningTSAWashington3 days
Dec 26, 10:19 AM CSTRiver Flood WarningTSARogers, Tulsa5 days
Dec 26, 1:03 PM CSTSpecial Weather StatementTSAOkmulgee, Tulsa, Wagoner42 min
Dec 26, 2:34 PM CSTRiver Flood WarningTSAOsage52 hr
Dec 26, 2:41 PM CSTSpecial Weather StatementTSAOkfuskee49 min
Dec 26, 3:03 PM CSTSpecial Weather StatementTSAHaskell, Sequoyah42 min
Dec 26, 3:13 PM CSTSpecial Weather StatementTSATulsa47 min
Dec 26, 3:15 PM CSTSpecial Weather StatementTSAPittsburg45 min
Dec 26, 3:27 PM CSTSpecial Weather StatementTSADelaware33 min
Dec 26, 3:47 PM CSTSpecial Weather StatementTSAMayes, Rogers43 min
Dec 26, 3:59 PM CSTSevere Thunderstorm WarningTSACraig, Mayes, Rogers46 min
Dec 26, 4:06 PM CSTTornado WarningTSAMcIntosh, Muskogee, Pittsburg39 min
Dec 26, 4:08 PM CSTAreal Flood WarningTSACherokee, Craig, Creek, Delaware, McIntosh, Mayes and 11 more12 hr
Dec 26, 4:49 PM CSTTornado WarningTSACherokee, Muskogee, Wagoner41 min
Dec 26, 4:53 PM CSTTornado WarningTSAPittsburg39 min
Dec 26, 4:57 PM CSTSpecial Weather StatementTSADelaware33 min
Dec 26, 5:10 PM CSTFlash Flood WarningTSAOkmulgee6 hr
Dec 26, 5:24 PM CSTSpecial Weather StatementTSAMcIntosh, Muskogee51 min
Dec 26, 5:30 PM CSTSpecial Weather StatementTSAMcIntosh45 min
Dec 26, 5:42 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware48 min
Dec 25, 10:40 PM CSTRiver Flood WarningTSACrawford, Sebastian10 days
Dec 25, 10:40 PM CSTRiver Flood WarningTSAFranklin, Johnson, Logan10 days
Dec 25, 10:40 PM CSTRiver Flood WarningTSACrawford, Franklin58 hr
Dec 25, 10:55 PM CSTRiver Flood WarningTSACarroll64 hr
Dec 26, 12:40 PM CSTSpecial Weather StatementTSASebastian50 min
Dec 26, 1:42 PM CSTSpecial Weather StatementTSAFranklin, Madison48 min
Dec 26, 3:38 PM CSTTornado WarningTSABenton37 min
Dec 26, 5:16 PM CSTSevere Thunderstorm WarningTSABenton29 min

Nearby

River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.